Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 77, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 30, 2016, 1:27 PM CDT for Cedar County, St. Clair County, Vernon County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2016, 1:27 PM CDT (18:27 UTC)
- Expired
- May 30, 2016, 2:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 89 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
765
WUUS53 KSGF 301827
SVRSGF
MOC039-185-217-301915-
/O.NEW.KSGF.SV.W.0077.160530T1827Z-160530T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
127 PM CDT MON MAY 30 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CEDAR COUNTY IN SOUTHWESTERN MISSOURI...
EASTERN VERNON COUNTY IN WEST CENTRAL MISSOURI...
SOUTHWESTERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 215 PM CDT
* AT 127 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF EL DORADO SPRINGS...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EL DORADO SPRINGS... MONTEVALLO...
SCHELL CITY... ROSCOE...
HARWOOD... FILLEY...
CEDAR SPRINGS... TIFFIN...
TABERVILLE... OLYMPIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3799 9380 3765 9395 3775 9423 3805 9418
TIME...MOT...LOC 1827Z 206DEG 18KT 3778 9409
HAIL...1.00IN
WIND...60MPH
$$
BOXELL2 follow-up statements
819
WWUS53 KSGF 301857
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 PM CDT MON MAY 30 2016
MOC039-185-301907-
/O.CAN.KSGF.SV.W.0077.000000T0000Z-160530T1915Z/
CEDAR MO-ST. CLAIR MO-
157 PM CDT MON MAY 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CEDAR AND
SOUTHWESTERN ST. CLAIR COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3790 9407 3769 9407 3775 9423 3792 9420
TIME...MOT...LOC 1857Z 167DEG 15KT 3783 9416
$$
MOC217-301915-
/O.CON.KSGF.SV.W.0077.000000T0000Z-160530T1915Z/
VERNON MO-
157 PM CDT MON MAY 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHEASTERN VERNON COUNTY...
AT 157 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WALKER...OR 8
MILES SOUTHWEST OF EL DORADO SPRINGS...MOVING NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MONTEVALLO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3790 9407 3769 9407 3775 9423 3792 9420
TIME...MOT...LOC 1857Z 167DEG 15KT 3783 9416
HAIL...0.88IN
WIND...60MPH
$$
BOXELL587
WWUS53 KSGF 301905
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
205 PM CDT MON MAY 30 2016
MOC217-301915-
/O.EXP.KSGF.SV.W.0077.000000T0000Z-160530T1915Z/
VERNON MO-
205 PM CDT MON MAY 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VERNON COUNTY
WILL EXPIRE AT 215 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3790 9407 3769 9407 3775 9423 3792 9420
TIME...MOT...LOC 1903Z 206DEG 18KT 3783 9416
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 12:36 PM CDT, 51 minutes earlier.
Area forecast discussion, May 30, 12:36 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1236 PM CDT MON MAY 30 2016 ...18z Aviation Update... .SHORT TERM...(Today and tonight) Issued at 307 AM CDT Mon May 30 2016 It has been a rather tranquil night over southeast Kansas and the Missouri Ozarks, with just some high clouds and light winds. Watching convection over Oklahoma for possible upscale growth into southwest Missouri early this morning, which is quite plausible given a weak moisture transport signal into northeast Oklahoma and southwest Missouri. Latest radar is showing some cells popping up in northeast Oklahoma. Several of the Hi- Res models also indicating this as well. Later today, a shortwave trough will track across the region and this will trigger either upscale growth of morning convection, or development as instabilities increase later this morning and afternoon. Although shear is rather weak, there is some increase this afternoon so cannot rule out an isolated stronger thunderstorm. Wave tracks east of the area tonight and expect convection to wane with loss of instability. Another warm day is expected for the region with highs in the lower to middle 80s once again. .LONG TERM...(Tuesday through Sunday) Issued at 307 AM CDT Mon May 30 2016 Tuesday and Wednesday continues to look pretty wet across the region. A rather vigorous shortwave trough tracks across the northern Plains during this time pushing a cold front southward. Forecast area remains in the warm sector both days, with a series of upper level impulses poised to track through the flow. Thus expecting widespread showers and thunderstorms. Severe weather threat does not look overly impressive as forecast area will be on the east edge of the better lapse rates and instability on Tuesday, then question to how unstable we can get on Wednesday right ahead of the front. Current SPC day 3 has portions of the eastern Ozarks in a marginal risk. Precipitable water values through the period remain around 1.5 inches, so locally heavy rainfall will also be a concern. Models pretty consistent in pushing the front through the area Wednesday night, with cooler and drier air working in from the north. Will likely see convection ending from north to south. There is some uncertainty on how far south the front makes it on Thursday. With that in mind, model consensus is to hang on to some lower probabilities across far southern Missouri. At this point, Friday through Sunday look mainly dry. However, there are some disagreements within the model solutions with the GFS wanting to drop a secondary front through the region on Saturday, generating some precipitation, while ECMWF is mostly dry, with only extreme southern Missouri seeing any chance for precipitation. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1225 PM CDT Mon May 30 2016 Waves of scattered showers and Tstorms will move through the region during this TAF period. Generally, VFR to MVFR conditions are expected respectively. Winds may briefly increase in heavier storms along with vis/cig decreases. Exact timing of Tstorms will be rather tough to pinpoint through the period (especially later), so VCs were fully utilized in this update. Visibilities will need to be watched tomorrow morning, especially if any locations clear overnight tonight. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Raberding LONG TERM...Raberding AVIATION...Frye
Hazardous weather outlook, May 30, 12:59 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1259 PM CDT MON MAY 30 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1259 PM CDT MON MAY 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... THUNDERSTORMS WILL CONTINUE TO MOVE NORTH AND NORTHEAST ACROSS THE AREA...WITH SOME EXPANSION IN COVERAGE EXPECTED THROUGH THE AFTERNOON HOURS. CLOUD TO GROUND LIGHTNING STRIKES AND WIND GUSTS UP TO 50 MPH WILL BE COMMON WITH MOST OF THE STORMS. A FEW OF THE STRONGEST STORMS COULD PRODUCE HAIL TO THE SIZE OF QUARTERS AND WINDS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS FOR TUESDAY OVER SOUTHEAST KANSAS AND WESTERN MISSOURI AND THEN PORTIONS OF THE EASTERN OZARKS WEDNESDAY. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN HAZARDS ALONG WITH CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Local storm report, May 30, 1:13 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
113 PM CDT MON MAY 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG CARTHAGE 37.18N 94.31W
05/30/2016 JASPER MO LAW ENFORCEMENT
MULTIPLE TREES AND POWERLINES DOWN.
&&
AFOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 12:54 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 36 min |
| May 30, 1:50 PM CDT | Flash Flood Warning | SGF | Cedar, Vernon | 3 hr |
| May 30, 3:59 PM CDT | Special Weather Statement | SGF | Camden | 46 min |
| May 30, 5:05 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski, Texas | 40 min |
| May 30, 6:37 PM CDT | Areal Flood Advisory | SGF | Dent, Laclede, Phelps, Pulaski, Shannon, Texas | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.